ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Symplectic integration of nonlinear Hamiltonian systems

Rangarajan, Govindan (1997) Symplectic integration of nonlinear Hamiltonian systems. In: Pramana - Journal of Physics, 48 (1). 129-142 .

[img]
Preview
PDF
Symplectic_integration_of_nonlinear.pdf - Published Version

Download (672Kb)
Official URL: http://www.springerlink.com/content/57617r2645l311...

Abstract

There exist several standard numerical methods for integrating ordinary differential equations. However, if one is interested in integration of Hamiltonian systems, these methods can lead to wrong results. This is due to the fact that these methods do not explicitly preserve the so-called 'symplectic condition' (that needs to be satisfied for Hamiltonian systems) at every integration step. In this paper, we look at various methods for integration that preserve the symplectic condition.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Indian Academy of Sciences.
Keywords: Symplectic integration;hamiltonian systems.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Date Deposited: 24 Jun 2011 04:53
Last Modified: 24 Jun 2011 04:53
URI: http://eprints.iisc.ernet.in/id/eprint/38508

Actions (login required)

View Item View Item